ADVERTISEMENT
ADVERTISEMENT

Q. I have been bleeding for three months after starting Tri-Sprintec birth control. Why?

Answered by
Dr. Uzma Arqam
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 09, 2018 and last reviewed on: Aug 30, 2019

Hello doctor,

I am a 21 year old female. I was put on Tri-Sprintec (birth control pill) three months ago. I have been bleeding for almost three months. I am wondering if the pill is not strong enough or that I have a serious medical condition. I am going to the doctor next week but I am really nervous.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Birth control pills contain hormones and those hormones have side effects as well. Few people get more and few less. Tri-sprintec contains Ethinylestradiol and Norgestimate hormones.

Heart attack, stroke, breast cancer, blood clot formation, headache, liver disease, high blood pressure, endometrial cancer and per vaginal bleeding are side effects of this drug which appears more intensely in smokers and those aged above 35 years.

Regarding the usage of birth control pills, I suggest changing after some time even if you are asymptomatic as some of these have long-term side effects.

There are other more convenient methods of contraceptives like Mirena (Progesterone releasing contraceptive device) which can be placed for three years, implants, injection Medroxyprogesterone for 12 weeks, etc.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Accidentally, had birth control pill during pregnancy. What shall I do?

Two days back, I used birth control pills ... It depends on the number of pills you took and the duration of intake ...   Read full

While on birth control pill, what can cause vaginal spotting?

But again the above theory is highly unlikely as you have been on oral contraceptive pills for a long time and they cause anovulatory cycles that is no egg will be formed or released ... Hi docto...   Read full

Why does bleed severely during menses?

.. details given in your query, it seems that your wife is suffering from abnormal uterine bleeding (AUB). There are several reasons for AUB. For diagnosis, you better do one ultrasonography of abdomen and serum for thyroid function test. Meanwhile...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»
Importance of Sex Hormones - Types, Functions, Normal Ranges, and Roles
Sex hormones are steroids produced in the body that control sexual development, pregnancy, and overall health. Read belo...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.